Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Body pain, chest pain, cough, fever. Taken Azithromycin. Do I have typhoid?

Long story- 16th Jan started with body ache, and painful chest, next day severe cough (almost felt someone stabbing with knife every time I coughed. Fever upto 102 for next 2-3 days. Took azithromycin for couple of days (missed the last dose) and PCM. The cough continued for next few days but I resumed my activities, after which, I started having running nose (with Phlegm ) (cough went away for couple of days and then returned). Then after about 10 days, one night I kinda overdozed on Salbutamol leading to palpitation , forcing me to see a cardiologist. All heart check up was done and everything was normal. But my Vidal test came Styphi O positive at 1/160 dilution and styphi H positive at 1/80 dilution. I dont have fever any longer. I have been taking MAHACEF plus since last 7 days and am on rest from work. But I doubt I have typhoid, as no other symptoms are there.
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

Your laboratory reports indicate a typhoid infection and you are being treated with appropriate antibiotics for the same. Your initial complaints did sound like you have a lower respiratory tract infection (LRTI) and azithromycin is more commonly used to treat upper respiratory tract infections.

But, the antibiotic you have been prescribed (MAHACEF) is also used to treat LRTI's. So do not worry and continue order from your doctor. You should be fine soon.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor